Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suggest treatment for fluid in middle ear

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1113 Questions
Question
Hi it appears that I have fluid in my middle ear due to my eustachian tube acting up.. my doctor presribed prednisone I just started using it last night.. if that doesn't seem to work and all other options are exausted, can I go on an airplane with ear plugs? I really do not want to get surgery for risk of hearing damage

Posted Tue, 12 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Hariom Sharma 3 hours later
Brief Answer:
Don't go for surgery

Detailed Answer:
Hi Sir,
I have gone through your query; it suggests that you may be suffering from the secretory otitis media. For your kind information you are on right treatment but I want to add some more medicine in your prescription such as

1. Mucolytics i.e. acetyl cysteine 150 mg four times a day.
2. Happydent chew gum three times a day.
3. Autoinflation.

Just consult your doctor for better management before adding this.
I personally advised to avoid surgery and airplane travel. If your travel is unavoidable then go with special type of ear plug i.e. flight ear plugs.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor